Alert archive / New Mexico / High Wind Watches in 2014
High Wind Watch 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 9, 2014, 2:46 AM MST for Eddy County, New Mexico. It took effect at Nov 10, 2014, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 2:46 AM MST (09:46 UTC)
- In effect from
- Nov 10, 2014, 11:00 AM MST
- Expired
- Nov 9, 2014, 1:56 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WWUS74 KMAF 090946
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CST SUN NOV 9 2014
...FREEZE WARNING IN EFFECT EARLY THIS MORNING FOR THE MARFA
PLATEAU...
...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON AND NIGHT FOR THE
GUADALUPE MOUNTAINS...
.A DRY...COOL AIRMASS HAS SET UP OVER SOUTHWEST TEXAS. THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS MAY ALLOW TEMPERATURES
TO FALL INTO THE UPPER 20S ACROSS THE MARFA PLATEAU THIS MORNING
RESULTING IN A HARD FREEZE.
ON MONDAY STRONG WINDS ALOFT AHEAD OF AN APPROACHING UPPER TROUGH
WILL MIX DOWN TO THE SURFACE AND MAY PRODUCE HIGH WINDS ACROSS THE
GUADALUPE MOUNTAINS. SOUTHWEST WINDS OF 40 MPH OR GREATER WILL BE
POSSIBLE.
TXZ080-091500-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-141109T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
346 AM CST SUN NOV 9 2014
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
* EVENT...HARD FREEZE.
* TIMING...BETWEEN 2 AM AND 9 AM CST TODAY.
* TEMPERATURES...UPPER 20S.
* IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING
TEMPERATURES MAY BE DAMAGED OR KILLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&
$$
NMZ027-TXZ258-092200-
/O.NEW.KMAF.HW.A.0019.141110T1800Z-141111T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
246 AM MST SUN NOV 9 2014
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT.
* EVENT...HIGH WIND.
* TIMING...MONDAY AFTERNOON THROUGH THE NIGHT.
* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.
* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE
PASS. COULD AFFECT LOCAL AVIATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$1 follow-up statement
975 WWUS74 KMAF 092056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SUN NOV 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR THE EDDY COUNTY PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... .WINDS ALOFT WILL INCREASE AHEAD OF AN APPROACHING UPPER TROUGH MONDAY AFTERNOON...MIX DOWN TO THE SURFACE...AND PRODUCE HIGH WINDS THROUGH THE GUADALUPE MOUNTAINS. WINDS WILL ALSO INCREASE ON THE ADJACENT PLAINS...AND IN THE HIGHER ELEVATIONS FURTHER SOUTH. NMZ027-TXZ258-101100- /O.UPG.KMAF.HW.A.0019.141110T1800Z-141111T1200Z/ /O.NEW.KMAF.HW.W.0031.141110T1800Z-141111T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 156 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST MONDAY... * EVENT...HIGH WINDS. * TIMING...11 AM TO 11 PM MST MONDAY. * WINDS...AFTERNOON...WEST 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH. EVENING...WEST 30 TO 50 MPH WITH GUSTS TO AROUND 70 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE PASS. COULD AFFECT LOCAL AVIATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ058-074-080-081-101100- /O.NEW.KMAF.WI.Y.0018.141110T1800Z-141111T0000Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...PECOS...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 256 PM CST SUN NOV 9 2014 /156 PM MST SUN NOV 9 2014/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY... * EVENT...STRONG WINDS. * TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ057-101100- /O.NEW.KMAF.WI.Y.0018.141110T1800Z-141111T0600Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 256 PM CST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT... * EVENT...STRONG WINDS. * TIMING...NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * WINDS...AFTERNOON...SOUTHWEST 25 TO 35 MPH. GUSTS UP TO 55 MPH. EVENING...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 9, 2:31 AM MST, 15 minutes earlier.
Area forecast discussion, Nov 9, 2:31 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CST Sun Nov 9 2014
.DISCUSSION...
Upper ridge over the Western U.S. will continue today but begin to
break down overnight as a strong upper trough charges across the
Northwest. This trough will swing to the Rockies by Monday evening
with the axis crossing onto the plains early Tuesday. Secondary
lobes will continue to rotate southward Wednesday as the parent low
moves east along the Canadian border. This trough will bring much
colder wx to the region.
Currently have a Freeze Warning for a hard freeze in effect this
morning for the Marfa Plateau... this is due to radiational cooling
with high elevation and dry air. Much of the area may experience
the first freeze of the fall Wednesday or Thursday. Still too far
out for a freeze watch/warning but will continue to mention in the
HWO.
Monday looks windier as gradient tightens with a trough extending
southward from a deep surface low on the CO/KS border down across
the area to Mexico. High wind will be possible in the Guadalupe
Mountains starting Monday afternoon and continuing through the
night... will issue a High Wind Watch. This will be a W/SW wind
as stronger winds aloft ahead of the trough mix down to the
surface.
Above normal temperatures will continue today and Monday with highs
in the 70s today and 80s Monday. However much colder temperatures
will move into the area Tuesday as an Arctic front blows in early in
the morning. The front should make it into the area early enough to
affect morning lows Tuesday across the northern CWA. The front
will be accompanied by a gusty north wind producing chilly
conditions. Lows of freezing or less will be possible Wednesday
morning across the Permian Basin and portions of SE NM. Even
colder temperatures down into the 20s will be possible Thursday
morning with freezing temperatures extending south of the Pecos
River. Thursday looks to be coldest day of the week with highs only
in the 40s. A south wind returns Friday as conditions begin to
improve.
Will have some low pops in the extended Friday through Saturday
night ahead of another upper trough. However will need to get a
return of moisture for this to happen.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 73 46 80 39 / 0 0 0 0
BIG SPRING TX 75 49 82 37 / 0 0 0 0
CARLSBAD NM 76 46 85 45 / 0 0 0 0
DRYDEN TX 75 50 82 52 / 0 0 0 0
FORT STOCKTON TX 78 54 86 46 / 0 0 0 0
GUADALUPE PASS TX 64 48 73 42 / 0 0 0 0
HOBBS NM 73 45 80 38 / 0 0 0 0
MARFA TX 68 35 75 41 / 0 0 0 0
MIDLAND INTL AIRPORT TX 74 47 81 39 / 0 0 0 0
ODESSA TX 73 49 79 41 / 0 0 0 0
WINK TX 76 46 87 46 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from Monday morning through late Monday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...HIGH WIND WATCH from Monday morning through late Monday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
FREEZE WARNING until 9 AM CST this morning FOR THE FOLLOWING
ZONES... Marfa Plateau.
&&
03/72
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 9, 1:29 AM MST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 AM CST SUN NOV 9 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 229 AM CST SUN NOV 9 2014 /129 AM MST SUN NOV 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING FOR A HARD FREEZE REMAINS IN EFFECT THIS MORNING FOR THE MARFA PLATEAU...WITH TEMPERATURES OF 28 DEGREES OR LOWER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS POTENTIAL FOR HIGH WIND ACROSS THE GUADALUPE MOUNTAINS BEGINNING MONDAY AFTERNOON AND THROUGH THE OVERNIGHT HOURS. AN ARCTIC AIRMASS WILL SEND A STRONG COLD FRONT INTO WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY TUESDAY MORNING. THIS WILL RESULT IN THE FIRST FREEZING TEMPERATURES OF THE FALL FOR MANY LOCATIONS. A HARD FREEZE IS POSSIBLE FOR MANY OF THESE LOCATIONS WEDNESDAY...THURSDAY...AND FRIDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:56 PM MST | High Wind Warning | MAF | Eddy | 33 hr |
| Nov 9, 1:56 PM MST | Wind Advisory | MAF | Eddy | 33 hr |
Nearby
High Wind Watches in New Mexico, 2014High Wind Watches in Texas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.